Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 28, 2020, 6:47 PM EDT for Greene County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2020, 6:47 PM EDT (22:47 UTC)
- Expired
- May 28, 2020, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Greene County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
148
WWUS82 KFFC 282247
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Thu May 28 2020
GAZ050-282315-
Greene GA-
647 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE COUNTY UNTIL
715 PM EDT...
At 646 PM EDT...a strong thunderstorm was over Greensboro...moving
east at 20 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greensboro, Union Point, Woodville and Siloam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3356 8323 3363 8325 3371 8309 3371 8305
3370 8303 3360 8299 3358 8301 3352 8299
TIME...MOT...LOC 2246Z 257DEG 16KT 3361 8319
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 28, 3:04 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 28, 3:04 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 304 PM EDT Thu May 28 2020 ...Afternoon Area Forecast Discussion for Thursday, May 28th... .SHORT TERM /Tonight through Friday Night/... The forecast area remains in a moist and unstable regime this afternoon as the closed low that has been lingering to the west for several days is finally beginning to transition into an open wave. As it does so, it will be absorbed by a shortwave trough dropping through the Midwest and be shunted northeastward. In the meantime, additional isolated to scattered convection remains possible this afternoon. Earlier showers and storms that pushed into western Georgia this morning continue to push into east- central Georgia. This convection and associated outflow may help to serve as a focus for additional convective development through this evening with perhaps lower coverage across western Georgia behind this initial wave, though a pop-up thunderstorm will be possible anywhere. A few strong or severe thunderstorms remain possible through this evening with locally damaging wind gusts the primary risk as DCAPE values from 800-1000 J/kg remain across the southeast half of the forecast area. On Friday, the former upper low will have been absorbed into the main trough progressing eastward. As this trough and associated surface cold front approach on Friday, it will provide the impetus for additional shower and thunderstorm development. With abundant afternoon heating, instability will again reach over 2000 J/kg. A couple of strong or severe thunderstorms cannot therefore be ruled out, though lower lapse rates and less 0-6km shear will limit the overall threat. The front will begin to push into the state Friday night into Saturday morning and drier air will begin to filter into northwest Georgia by the end of the forecast period. RW .LONG TERM /Saturday through Thursday/... Cut-off low will have completely been absorbed/phased into the upper-level trough diving out of the midwest by Saturday after what feels like an eternity spinning out to our west bringing repeated chances of rain. Trough will take on a more negative tilt and slowly move to our east and the surface based cold front associated with it should clear our area Friday night into early Saturday morning, helping bring somewhat milder temperatures and a moderation of our dewpoints though the day. AVA with northwest flow and reduced instability post front should keep any chances of precipitation rather limited to the north, though the NAM continues to show some chances of post frontal precip on Saturday across middle/central Georgia in the afternoon. Favored the NAM for the PoPs as it sometimes handles these types of frontal situations a little better than global models. On Sunday, upper-level ridging moves in alongside a surface high for the next few days, bringing sunny weather and seasonable temperatures. As the high continues to slide east, southwest surface flow will eventually return bringing with it increased chances of diurnally driven precip/convection as we move towards the middle/end of next week. Persistent ridging with southerly flow should also allow for temperatures to steadily increase with highs well into the 90s across the CWA by then. Lusk && .AVIATION... 18Z Update... VFR cigs prevail this afternoon and will likely persist through much of the TAF period. Best chance for MVFR cigs by 10-12z Friday is at CSG/MCN with patchy fog possible during this time as well. Shra/tsra potential highest at AHN/MCN through 00z. Additional potential for scattered shra/tsra Friday, especially after 18-20z. Winds will be SW 4-8kts during the day and light to near calm overnight. //ATL Confidence...18Z Update... Medium confidence on shra/tsra timing and coverage. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 65 85 65 84 / 30 60 50 20 Atlanta 66 84 66 82 / 20 60 40 20 Blairsville 60 78 59 77 / 40 60 50 20 Cartersville 64 84 63 82 / 30 60 40 10 Columbus 68 86 67 86 / 20 50 40 30 Gainesville 64 81 63 82 / 40 60 40 20 Macon 67 86 67 85 / 30 60 40 40 Rome 63 84 63 82 / 30 60 40 10 Peachtree City 65 84 64 83 / 20 60 40 20 Vidalia 71 87 70 86 / 30 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Lusk AVIATION...RW
Hazardous weather outlook, May 28, 11:56 AM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1156 AM EDT Thu May 28 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1156 AM EDT Thu May 28 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible this afternoon and into the evening across north and central Georgia. A couple of storms could become strong to severe, with damaging winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms are possible Friday and Saturday, mainly in the afternoons and evenings. Possible hazards with stronger thunderstorms may include frequent lightning, periods of heavy rain, strong wind gusts, and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 28, 2:10 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EDT Thu May 28 2020
GAZ049-281845-
Morgan GA-
210 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN COUNTY UNTIL
245 PM EDT...
At 209 PM EDT...a strong thunderstorm was near Newborn, or 9 miles
west of Madison...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Madison, Rutledge and Hard Labor Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3350 8364 3353 8368 3357 8368 3366 8361
3366 8348 3356 8346
TIME...MOT...LOC 1809Z 227DEG 13KT 3355 8362
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 28, 2:58 PM EDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Thu May 28 2020
GAZ049-050-281930-
Morgan GA-Greene GA-
258 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN AND NORTHWESTERN
GREENE COUNTIES UNTIL 330 PM EDT...
At 257 PM EDT...a strong thunderstorm was near Greshamville, or near
Madison...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greshamville, Penfield, Wrayswood and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3360 8340 3368 8344 3370 8341 3370 8340
3374 8329 3375 8329 3376 8328 3373 8320
3366 8316
TIME...MOT...LOC 1857Z 243DEG 15KT 3365 8338
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 28, 3:32 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
332 PM EDT Thu May 28 2020
GAZ110-282000-
Telfair GA-
332 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR COUNTY UNTIL
400 PM EDT...
At 331 PM EDT...a strong thunderstorm was over China Hill, or 15
miles southwest of McRae...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
China Hill and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3182 8308 3188 8313 3201 8298 3190 8285
TIME...MOT...LOC 1931Z 230DEG 15KT 3188 8305
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 28, 4:14 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT Thu May 28 2020
GAZ046>049-282045-
Morgan GA-Walton GA-Rockdale GA-Newton GA-
414 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...WALTON...
SOUTHEASTERN ROCKDALE AND NEWTON COUNTIES UNTIL 445 PM EDT...
At 413 PM EDT...a strong thunderstorm was over Porterdale, or over
Covington...moving northeast at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Monroe, Covington, Loganville, Social Circle, Oxford,
Porterdale, Walnut Grove, Rutledge, Between, Jersey, Georgia
International Horse Park, Magnet, Almon, Youth, Starrsville, Hard
Labor Creek State Park, Brick Store, Herndonville and Gum Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3350 8392 3353 8400 3359 8403 3386 8384
3365 8357 3355 8372
TIME...MOT...LOC 2013Z 228DEG 21KT 3359 8391
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 28, 6:10 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
610 PM EDT Thu May 28 2020
GAZ049-050-282245-
Morgan GA-Greene GA-
610 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN AND NORTHWESTERN
GREENE COUNTIES UNTIL 645 PM EDT...
At 610 PM EDT...a strong thunderstorm was over Buckhead, or 7 miles
east of Madison...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greensboro, Buckhead, Greshamville, Carey and Swords.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3352 8340 3362 8345 3372 8326 3354 8315
TIME...MOT...LOC 2210Z 246DEG 15KT 3357 8335
WIND...50MPHSpecial weather statement, May 28, 6:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Thu May 28 2020
GAZ050-282315-
Greene GA-
647 PM EDT Thu May 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE COUNTY UNTIL
715 PM EDT...
At 646 PM EDT...a strong thunderstorm was over Greensboro...moving
east at 20 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greensboro, Union Point, Woodville and Siloam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3356 8323 3363 8325 3371 8309 3371 8305
3370 8303 3360 8299 3358 8301 3352 8299
TIME...MOT...LOC 2246Z 257DEG 16KT 3361 8319
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:31 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| May 28, 12:04 AM EDT | Special Weather Statement | FFC | Lamar | 26 min |
| May 28, 10:15 AM EDT | Special Weather Statement | FFC | Heard | 30 min |
| May 28, 1:03 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| May 28, 1:08 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Newton, Rockdale, Walton | 52 min |
| May 28, 1:19 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| May 28, 1:47 PM EDT | Special Weather Statement | FFC | Walton | 28 min |
| May 28, 2:10 PM EDT | Special Weather Statement | FFC | Morgan | 35 min |
| May 28, 2:58 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| May 28, 3:08 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 37 min |
| May 28, 3:32 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| May 28, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 38 min |
| May 28, 4:14 PM EDT | Special Weather Statement | FFC | Newton | 31 min |
| May 28, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 48 min |
| May 28, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 42 min |
| May 28, 6:10 PM EDT | Special Weather Statement | FFC | Greene | 35 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.